MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL090030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac artery.300 ivl pulses were delivered successfully.A detachment occurred during ivl catheter removal, resulting in the catheter breaking into two pieces.The ivl balloon was fully deflated, and no excessive force was applied during removal.The detached components were retrieved in the introducer sheath and were not left inside the patient.No patient harm was reported.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, "detachment of device or device component" was confirmed.The device was returned in 2 sections.The first section included part of the inner member, tri-port hub and the connector boot plug end.The second section included part of the inner member, balloon and the outer shaft.All components were returned and accounted for.Based on the reported information and investigation observations, the device possibly got stuck in the introducer during removal, and the force used to remove the device from the introducer may have caused it to detach.The exact cause of the device getting stuck could not be determined, but review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22245366
Report Number3015053838-2025-00076
Device Sequence Number8019096
Product Code PPN
UDI-Device Identifier00195451000393
UDI-Public(01)00195451000393(17)261130(10)05A241121A
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL090030
Device Catalogue NumberL6IVL090030
Device Lot Number05A241121A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.18 GUIDE CATHETER - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown